Alert archive / New Jersey / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 60, NWS New York, NY

July 12, 2006Essex County, Passaic County, New Jersey

NWS New York, NY issued this severe thunderstorm warning at Jul 12, 2006, 10:20 PM EDT for Essex County, Passaic County, New Jersey. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 12, 2006, 10:20 PM EDT (02:20 UTC)
Expired
Jul 12, 2006, 11:00 PM EDT
In force
40 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

Counties Essex County, NJ, Passaic County, NJ

The radar

The Philadelphia radar (KDIX), 108 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 2.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2006-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2006-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
190 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
850 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 8:45 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 12, 8:45 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
845 PM EDT WED JUL 12 2006

.NEAR TERM (OVERNIGHT)...
THE NATIONAL WEATHER SERVICE WILL BE INVESTIGATING THE POSSIBLE
TORNADO IN NORTH GREENWICH CONNECTICUT AND HAWTHORNE NEW YORK ON
THURSDAY AND WILL PROVIDE A FORMAL REPORT IN THE AFTERNOON.

HAVE GONE AHEAD AND UPDATED GRIDS TO REFLECT CURRENT WX CONDITIONS.
SHOWERS/TSTMS CONTINUE TO LINGER ON THE EAST END OF LONG ISLAND AND
EASTERN CT...WHILE THE REST OF THE CWA SHOULD ONLY SEE A FEW
ADDITIONAL SHOWERS/STORMS.

ANOTHER LINE OF SHOWERS/TSTMS IS MOVING THROUGH EASTERN PA AND INTO
WESTERN NJ. THIS LINE WILL MAKE IT TO WESTERN PORTIONS OF THE LOCAL
AREA BETWEEN 02Z AND 03Z (10 PM AND 11PM). WILL KEEP FLOOD WATCH UP
FOR THE AREA...AS TRAINING OF TSTMS WITH RAINFALL RATES OF OVER 2
INCHES PER HOUR POSSIBLE COULD PRODUCE AREAS OF FLASH FLOODING...
ESPECIALLY IN AREAS ALREADY SATURATED BY THE RAI OF THIS AFTERNOON
AND EVENING.
&&

.SHORT TERM (TONIGHT THROUGH FRIDAY)...
LOW CONTINUES SLOW TRACK TO THE EAST ACROSS AND OFF THE NEW ENGLAND
COAST BY THURSDAY MORNING. AS THE TRAILING COLD FRONT SAGS SLOWLY
SE...NUMEROUS SHOWERS AND TSTMS WILL PREVAIL...ESPECIALLY UNTIL AT
LEAST MIDNIGHT. I DECIDED TO INCREASE POPS TO CATEGORICAL ACROSS THE
ENTIRE REGION OVERNIGHT.

COLD FRONT TRAILING FROM THIS LOW WILL MOVE THROUGH THE AREA BY LATE
AFTERNOON. AREA STILL IN THE WARM AND HUMID AIRMASS SO WILL CONTINUE
WITH CHANCES FOR SHOWERS AND THUNDERSTORMS. PRECIPITABLE WATER
VALUES LOWERING THURSDAY...TO 1.5 TO 2.0 INCHES.  COULD STILL SEE
SOME HEAVY RAINFALL BUT WILL BE SHORTER DURATION AND DO NOT
ANTICIPATE ADDITIONAL FLOODING PROBLEMS.

DRIER AIR MOVES IN BEHIND THE FRONT THURSDAY NIGHT INTO FRIDAY AS
WEAK HIGH BUILDS DOWN ACROSS NEW ENGLAND. COLD FRONT STALLS IN THE
MID ATLANTIC. AIRMASS NOT THAT MUCH COOLER BEHIND THE FRONT...AND
WITH SUNSHINE MODIFYING THE AIR WILL SEE TEMPERATURES IN THE UPPER
80S TO LOWER 90S FRIDAY.
&&

.LONG TERM (SATURDAY THROUGH WEDNESDAY)...
WE CLOSELY FOLLOWED THE HPCS LATEST FORECAST GUIDANCE...WHICH
SHOWED HIGH PRESSURE OVER THE REGION FOR SATURDAY. A STATIONARY
FRONT AND WAVE OF LOW PRESSURE ACROSS THE SOUTHERN MID ATLANTIC IS
FORECAST TO DRIFT SLOWLY NE...CAUSING PERIODS OF CLOUDS ALONG WITH A
CHC OF SHOWERS AND TSTMS SUNDAY AND MONDAY. THIS WILL BE FOLLOWED BY
A STRONGER COLD FRONT MOVING SE ACROSS THE REGION...WHICH COULD
PRODUCE SEVERE WEATHER LATE TUE INTO WEDNESDAY.
&&

.AVIATION...
GENERALLY LOOKING AT VFR CEILINGS AND MVFR VSBYS IN FOG/HAZE THROUGH
THE OVERNIGHT. WINDS WILL GRADUALLY VEER AROUND FROM THE SW TO W BY
MORNING AS THE COLD FRONT APPROACHES FROM THE NW. A STRENGTHENING
LOW-LEVEL JET THIS EVENING MAY PRODUCE LLWS OF +/- 10 KT THROUGH THE
OVERNIGHT. ON THE HEELS OF THE FIRST ROUND OF CONVECTION...
ADDITIONAL ACTIVITY IS POSSIBLE OVERNIGHT...BUT CONFIDENCE IS LOW AT
THIS TIME. A SECOND MID LEVEL SHORT WAVE BACK OVER CENTRAL PA WILL
REACH THE AREA AROUND 04Z...BUT THE AIRMASS WILL CONTINUE TO
STABILIZE. THUS...THIS AREA OF CONVECTION IS LIKELY TO DISSIPATE TO
SCATTERED SHOWERS. STILL THOUGH...WILL NEED TO CLOSELY MONITOR. FOR
NOW THOUGH...THIS WILL BE BEST HANDLED BY CARRYING A CB OVERNIGHT.
&&

.MARINE...
SEAS WILL CONTINUE TO BUILD TO 4-6 FT ON OCEAN WATERS THROUGH THE
EVENING HOURS...AND WILL CONTINUE THROUGH THROUGH LATE THU.

WINDS MAY OCCASIONALLY GUST TO NEAR 25 KTS...ESPECIALLY ON EASTERN
OCEAN WATERS THROUGH ABOUT MIDNIGHT. GIVEN SCA FOR HAZARDOUS SEAS IS
ALREADY UP...THIS SHOULD BE COVERED NICELY. GUSTS WILL GENERALLY
RANGE FROM 18-23 KTS.

ANOTHER LINE OF TSTMS WILL BE MOVING INTO AREA WATERS SOMETIME
BETWEEN 02Z-03Z. STORMS WILL BE CAPABLE OF TORRENTIAL
DOWNPOURS...HAIL...FREQUENT LIGHTNING AND VERY GUSTY WINDS.

OTHERWISE...SEAS DROP TO 2-4 FT ON OCEAN WATERS BY THU NIGHT. S-SW
FLOW CONTINUES ON AREA WATERS THROUGH THE WEEKEND.
&&

.HYDROLOGY...
BECAUSE CONDITIONS REMAIN FAVORABLE FOR A SERIES OF TSTMS TO MOVE
ALONG THE SAME AREA OR TRAIN...A FLOOD WATCH FOR HEAVY RAINFALL
ACROSS MUCH OF CONNECTICUT AND INTO THE LOWER HUDSON VALLEY AND
PORTIONS OF NORTHEAST NEW JERSEY REMAINS IN EFFECT. RAINFALL IN
THESE AREAS COULD TOTAL 1.5 TO 2.0 INCHES WITH LOCALLY HIGHER
AMOUNTS. RAINFALL COULD LEAD TO FLOODING OR FLASH FLOODING OF
SMALLER RIVERS AND STREAMS. IN OTHER AREAS...1 TO 1.5 INCHES OF
RAINFALL IS POSSIBLE. LOCALIZED URBAN FLOODING WILL BE POSSIBLE IN
SOME OF THE HEAVIER SHOWERS.

ADDITIONAL RAINFALL IS POSSIBLE THURSDAY INTO THURSDAY EVENING WITH
ABOUT ONE QUARTER INCH. DRY WEATHER RETURNS LATE THURSDAY NIGHT INTO
FRIDAY.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FOR CTZ005>012 FROM 4 PM WEDNESDAY TO 6 AM
     THURSDAY.
NJ...FLOOD WATCH FOR NJZ002>004 FROM 4 PM WEDNESDAY TO 6 AM
     THURSDAY.
NY...FLOOD WATCH FOR NYZ067>071 FROM 4 PM WEDNESDAY TO 6 AM
     THURSDAY.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR
         ANZ350-353 UNTIL 2 AM FRIDAY.
      ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ355
         FROM 8 PM WEDNESDAY TO 2 AM FRIDAY.
&&

MPS
Hazardous weather outlook, Jul 12, 4:46 AM EDT, 17 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
446 AM EDT WED JUL 12 2006

CTZ005>012-NJZ002>004-NYZ067>071-131015-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-
446 AM EDT WED JUL 12 2006

...FLOOD WATCH IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH
LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT

DEVELOPING SHOWERS AND THUNDERSTORMS TODAY COULD PRODUCE HEAVY
RAIN LATE THIS AFTERNOON AND INTO TONIGHT. RAINFALL OF 1 TO 2
INCHES...WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. THIS COULD
LEAD TO FLOODING OF SMALL STREAMS. HEAVY RAINFALL IN A BRIEF TIME
COULD EVEN LEAD TO SOME FLASH FLOODING. SEE NYCFFAOKX FOR DETAILS.

ALSO...SOME OF THE STRONGER THUNDERSTORMS MAY PRODUCE DAMAGING
WINDS AND HAIL LATE THIS AFTERNOON AND INTO THIS EVENING. THE
STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK FOR
SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY AHEAD OF AN APPROACHING COLD
FRONT. SOME OF THE STORMS MAY PRODUCE STRONG GUSTY WINDS.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR FLOOD AND/OR SEVERE WEATHER
REPORTS TODAY AND TONIGHT.

NJZ005-006-011-NYZ072>081-131015-
ESSEX-HUDSON-UNION-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
446 AM EDT WED JUL 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN NEW
JERSEY AND SOUTHEASTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BECOME LIKELY THIS AFTERNOON AND INTO TONIGHT.
SOME OF THE STRONGER STORMS MAY PRODUCE DAMAGING WINDS AND HAIL
LATE THIS AFTERNOON AND INTO THIS EVENING. THE STORM PREDICTION
CENTER HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS.

OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY AHEAD OF AN APPROACHING COLD
FRONT. SOME OF THE STORMS MAY PRODUCE STRONG GUSTY WINDS.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY FOR SEVERE WEATHER
REPORTS.

ANZ350-353-131015-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
446 AM EDT WED JUL 12 2006

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 2 AM
EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS POSTED FOR HAZARDOUS SEAS OF 4 TO 6 FEET
TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON WITH
THUNDERSTORMS LIKELY TONIGHT. SOME OF THE STORMS COULD PRODUCE
WIND GUSTS TO NEAR 35 KTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SMALL CRAFT SEAS OF 4 TO 6 FT WILL CONTINUE UNTIL LATE THURSDAY
NIGHT. HAZARDOUS WEATHER IS NOT EXPECTED FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME.

ANZ355-131015-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
446 AM EDT WED JUL 12 2006

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 PM
THIS EVENING TO 2 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS SMALL CRAFT SEAS OF AROUND 5 FT WILL BE DEVELOPING THIS
EVENING AND CONTINUING THROUGH THE OVERNIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON WITH
THUNDERSTORMS LIKELY TONIGHT. SOME OF THE STORMS COULD PRODUCE
WIND GUSTS TO NEAR 35 KTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS WILL CONTINUE UNTIL LATE
THURSDAY NIGHT. HAZARDOUS WEATHER IS NOT EXPECTED FRIDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME.

ANZ330-335-338-131015-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
446 AM EDT WED JUL 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON WITH
THUNDERSTORMS LIKELY TONIGHT. SOME OF THE STORMS COULD PRODUCE
WIND GUSTS TO NEAR 35 KTS. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME.

In the hours before

Special weather statement, Jul 12, 6:35 PM EDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
635 PM EDT WED JUL 12 2006

CTZ005-009-NYZ076>081-122330-
NASSAU-NORTHEAST SUFFOLK-NORTHERN FAIRFIELD-NORTHWEST
SUFFOLK-QUEENS-SOUTHEAST SUFFOLK-SOUTHERN FAIRFIELD-SOUTHWEST
SUFFOLK-
635 PM EDT WED JUL 12 2006

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
FAIRFIELD...NASSAU...QUEENS AND SUFFOLK COUNTIES...

AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM STAMFORD TO
FARMINGDALE TO JAMACIA TO LIDO BEACH...OR ALONG A LINE EXTENDING FROM
STAMFORD TO FARMINGDALE TO JAMACIA TO LONG BEACH...AND MOVING
NORTHEAST AT 30 MPH.

THESE STORMS WILL BE...
  NEAR MELVILLE BY 640 PM.
  NEAR SANDS POINT BY 645 PM.
  NEAR WANTAGH BY 650 PM.
  NEAR HICKSVILLE BY 655 PM.
  NEAR FARMINGDALE BY 700 PM.
  NEAR MELVILLE BY 705 PM.

SMALL HAIL...AND DAMAGING WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

JC
Local storm report, Jul 12, 8:47 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
847 PM EDT WED JUL 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FUNNEL CLOUD     CARLSTADT               40.82N 74.06W
07/12/2006                   BERGEN             NJ   TRAINED SPOTTER

            SMALL FUNNEL CLOUD REPORTED

&&

JOHNM
Local storm report, Jul 12, 9:43 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
943 PM EDT WED JUL 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     HAWTHORNE               41.10N 73.79W
07/12/2006                   WESTCHESTER        NY   TRAINED SPOTTER

            MANY TREES DOWN ON SAW MILL PARKWAY CAUSING TEMPORARY
            CLOSURE

&&

JOHNM
Local storm report, Jul 12, 9:45 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
945 PM EDT WED JUL 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     LYNBROOK                40.66N 73.67W
07/12/2006                   NASSAU             NY   TRAINED SPOTTER

            DEAD TREE KNOCKED DOWN

&&

JOHNM
Special weather statement, Jul 12, 9:54 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
954 PM EDT WED JUL 12 2006

NJZ002>005-011-NYZ067-069-130300-
BERGEN-EASTERN PASSAIC-ESSEX-ORANGE-ROCKLAND-UNION-WESTERN PASSAIC-
954 PM EDT WED JUL 12 2006

...SPECIAL WEATHER STATEMENT FOR NEAR STRONG THUNDERSTORMS FOR
BERGEN...ESSEX...ORANGE...PASSAIC...ROCKLAND AND UNION COUNTIES...

AT 949 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
HOPATCONG TO 15 MILES NORTHWEST OF PRINCETON...AND MOVING EAST AT 50
MPH.

THESE STORMS WILL BE...
  NEAR WEST MILFORD BY 1005 PM.
  NEAR BLOOMINGDALE BY 1010 PM.
  NEAR GREENWOOD LAKE BY 1015 PM.
  NEAR POMPTON LAKES BY 1020 PM.
  NEAR AVENEL BY 1025 PM.
  NEAR RIDGEWOOD BY 1030 PM.

PEOPLE IN ESSEX...PASSAIC...SOUTHERN ORANGE...UNION...WESTERN BERGEN
AND WESTERN ROCKLAND COUNTIES...INCLUDING THE CITIES OF WEST
MILFORD...GREENWOOD LAKE...BLOOMINGDALE...BUTLER...RINGWOOD...
SUMMIT...PLAINFIELD...MILLBURN...SLOATSBURG AND FAIRFIELD...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THESE STORMS ALONG WITH
FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL DOWNPOURS.

EKSTER
Local storm report, Jul 12, 9:55 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
955 PM EDT WED JUL 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     4 W STAMFORD            41.02N 73.64W
07/12/2006                   FAIRFIELD          CT   TRAINED SPOTTER

            LARGE TREES DOWN ALONG BEDFORD ROAD IN TOWN OF GREENWICH

&&

JOHNM

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 10:36 PM EDTSpecial Marine WarningOKX54 min
Jul 12, 10:38 PM EDTSevere Thunderstorm WarningOKXBronx, Kings, New York, Queens, Richmond37 min
Jul 12, 10:59 PM EDTSpecial Marine WarningOKX61 min
Jul 12, 11:05 PM EDTSevere Thunderstorm WarningOKXNassau40 min
Jul 12, 11:14 PM EDTFlash Flood WarningOKXKings, Nassau, New York, Queens, Richmond61 min
Jul 12, 11:23 PM EDTSpecial Marine WarningOKX67 min
Jul 12, 11:26 PM EDTSevere Thunderstorm WarningOKXSuffolk38 min
Jul 12, 11:30 PM EDTFlash Flood WarningOKXSuffolk60 min
Jul 12, 11:30 PM EDTSpecial Marine WarningOKX60 min
Jul 12, 11:47 PM EDTSpecial Marine WarningOKX43 min
Jul 12, 11:58 PM EDTSpecial Marine WarningOKX92 min

Nearby

Severe Thunderstorm Warnings in New Jersey, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.